- Open Access
Inequalities for a class of multivariate operators
© Zhao; licensee Springer 2012
- Received: 22 January 2012
- Accepted: 1 August 2012
- Published: 7 August 2012
This paper introduces and studies a class of generalized multivariate Bernstein operators defined on the simplex. By means of the modulus of continuity and so-called Ditzian-Totik’s modulus of function, the direct and inverse inequalities for the operators approximating multivariate continuous functions are simultaneously established. From these inequalities, the characterization of approximation of the operators follows. The obtained results include the corresponding ones of the classical Bernstein operators.
MSC:41A25, 41A36, 41A60, 41A63.
- generalized Bernstein operators
- direct and inverse inequalities
- characterization of approximation
Here, is the modulus of continuity of first order of the function f. In , some approximation properties for the operators were further investigated.
In this paper, we will introduce and study the multivariate version defined on the simplex of the generalized Bernstein operators given by (1). The main aim is to establish the direct and inverse inequalities of approximation, which will imply the characterization of approximation of the operators.
here and in the following C denotes a positive constant independent of f and n, but its value may be different at a different occurrence.
Now we state the main results of this paper as follows.
From Theorem 1.2 and Theorem 1.3, we easily obtain the following corollaries, which characterize the approximation feature of the multivariate operators given by (8).
implies that and ().
From Corollary 1.2 and Corollary 1.3, we have the following.
is and ().
In this section, we prove some lemmas.
where , .
The proof of Lemma 2.1 is completed. □
Secondly, we need prove two Bernstein type inequalities.
So, the proof of Lemma 2.3 is complete. □
Hence, the proof of Lemma 2.4 is complete. □
We also need the following two interesting results related to nonnegative numerical sequence. The proof of the first result can be found in , and the proof of the other is similar to Lemma 2.1 of  where the proof of case and was given.
This completes the proof of Theorem 1.2.
The proof of Theorem 1.3 is complete.
This research was supported by the National Nature Science Foundation of China (No. 61101240, 61272023), the Zhejiang Provincial Natural Science Foundation of China (No. Y6110117), and the Science Foundation of the Zhejiang Education Office (No. Y201122002).
- Berens H, Xu Y: K -moduli, moduli of smoothness and Bernstein polynomials on a simplex. Indag. Math. 1991, 2: 411–421. 10.1016/0019-3577(91)90027-5MathSciNetView ArticleGoogle Scholar
- Cao FL: Derivatives of multidimensional Bernstein operators and smoothness. J. Approx. Theory 2005, 132: 241–257. 10.1016/j.jat.2004.12.006MathSciNetView ArticleGoogle Scholar
- Cao JD: A generalization of the Bernstein polynomials. J. Math. Anal. Appl. 1997, 209: 140–146. 10.1006/jmaa.1997.5349MathSciNetView ArticleGoogle Scholar
- Ding CM: Approximation by generalized Bernstein polynomials. Indian J. Pure Appl. Math. 2004, 35(6):817–826.MathSciNetGoogle Scholar
- Ding CM, Cao FL: K -functionals and multivariate Bernstein polynomials. J. Approx. Theory 2008, 155: 125–135. 10.1016/j.jat.2008.03.011MathSciNetView ArticleGoogle Scholar
- Ditzian Z: Inverse theorems for multidimensional Bernstein operators. Pac. J. Math. 1986, 121: 293–319. 10.2140/pjm.1986.121.293MathSciNetView ArticleGoogle Scholar
- Ditzian Z, Zhou XL: Optimal approximation class for multivariate Bernstein operators. Pac. J. Math. 1993, 158: 93–120.MathSciNetView ArticleGoogle Scholar
- Johnen H, Scherer K: On the equivalence of the K -functional and modulus of continuity and some applications. In Constructive Theory of Functions of Several Variable. Edited by: Schempp W, Zeller K. Springer, Berlin; 1977:119–140.View ArticleGoogle Scholar
- Lorentz GG: Bernstein Polynomials. Toronto University Press, Toronto; 1953.Google Scholar
- Wickeren EV: Steckin-Marchaud-type inequalities in connection with Bernstein polynomials. Constr. Approx. 1986, 2: 331–337. 10.1007/BF01893435MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.